MAUDE Adverse Event Report: MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181447
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event was reported on 11/28/2017 as an unsheathing issue; however, this complaint met mdr report criteria on 1/24/2018 when product analysis found that the device was stretched and kinked.Concomitant medical products: a dcb02 control box, a guidewire (jupiter, boston scientific), a guiding catheter (angio catheter, medikit), and a micro catheter (lighthouse, piolax) were also used for this procedure.Customer name could not be provided.(b)(6).(b)(4).Conclusion: the device was returned tightly coiled and with a peel-off product label.The peel-off product label matches the product documented in the complaint.The device was carefully uncoiled.Approximately 9 cm of the embolic coil protrudes from the skive of the translucent introducer sheath.The proximal end of the protruding embolic coil passes into the distal end of the resheathing tool.There is blood in the green introducer and the translucent introducer sheath.The distal end of the embolic coil is located in the translucent introducer sheath.The extended coil, marker band, and tip coil sections of the device positioning unit (dpu) are unsheathed and kinked.There are bends in the dpu core wire approximately 4 cm and 13 cm from the proximal end.The distal end of the green introducer is pinched or crimped.There is blood in the green introducer.The ball tip is intact.The embolic coil is anchored in the skive of the translucent introducer sheath.The exposed embolic coil is stretched and kinked.The articulating joint and resistance heating (rh) coil are inside the resheathing tool and cannot be visualized.There is some damage to the v-notch of the resheathing tool.The resheathing tool was pulled back to visualize the articulating joint and rh coil.The articulating joint is intact; the rh coil has not heated.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the prescore is ruptured is confirmed.The embolic coil protrudes from and is anchored in the skive of the translucent introducer sheath.The resheathing tool has been advanced over the embolic coil.The instructions for use instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.The bends in the dpu core wire are evidence that excessive force was applied to the device, possibly in an attempt to overcome resistance.Resistance could have been a result of the observed pinching at the end of the green introducer.The circumstances of this damage to the green introducer cannot be determined from the returned device or reported event details.However, 100% of units are inspected in-process for damage to the introducer, so it is unlikely that the device left the manufacturing facility with this observed damage.Resistance could have also been the result of insufficient flush, as suggested by the presence of blood in the green introducer and translucent introducer sheath.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization for an endoleak ii prevention at the left internal iliac artery, a micrusframe (mfr181447/ s13430) introducer sheath split open and the coil was exposed and during product analysis on (b)(6) 2018, it was determined that the embolic coil was stretched and kinked.It was reported that the complaint product was not flushed during the procedure.The guiding catheter, microcatheter, and guiding wire were inserted to initiate coil embolization.The diameter of the lesion was 12 mm to 13 mm.The complaint coil was chosen as the first coil, and preparation was done as per ifu.The physician inserted the delivery wire; however, the sheath split and the coil was exposed.Therefore, it was replaced with a new coil and prepared as per ifu.Two more coils (13 mm*43 cm frames, 10 mm*40 cm deltafill) were implanted in the target lesion.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was available.

Brand Name
MICRUSFRAME18 14MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7246124
Report Number3008114965-2018-00525
Device Sequence Number19089890
Product Code KRD
UDI-Device Identifier10886704078111
UDI-Public10886704078111
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberMFR181447
Device Lot NumberS13430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR